MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
07/23/2024: sciton service sent an email to the sciton clinical education department describing the following events: "clinic np stated that during a power outage at their facility they had experienced an adverse clinical event during a bbl treatment.Service is replacing their handpiece due to an id 714 cold side sensor error.Clinic np noted that she did manage to document the event and had questions about treatment moving forward and how to address the event that occurred." 7/25/24: sciton clinician reached out directly to clinic np after receiving the email from sciton service.7/29/24: sciton clinician received an email from another sciton clinican regarding this account and she inquired if sciton clinician had heard back from clinic np.Sciton clinician stated the she had not hear back from clinic np.Sciton clinician believed she was going to be training them, therefore, sciton clinician asked the other sciton clinician to reach back out to offer assistance as she would be their trainer.9/3/24: sciton clinician received an email from clinic np providing a full summary of the patient.Sciton clinician had not heard back from the customer since she initally reached out.Full email regarding the patient is presented below."for this particular treatment the plan was for an additional stax-however following the bbl it was evident that there was an adverse event and no further treatment was performed on the neck.Immediately post there was only one blister present that was maybe a 2 mm spot and the remainder of the tissue looked slightly dusky (similar to telangiectasia clinical endpoints), however welts were forming.The skin was dressed with puracyn soaked gauze and a zimmer was used to alleviate any discomfort.Following this, exosomes were applied followed by alastin nectar.The patient was provided additional exosomes to apply over the next few hours.The patient was instructed to keep tissue cool by applying cold compresses (no ice), recommended biafine burn cream and to continue the exosomes.The patient was instructed to follow up if additional blisters formed for a prescription of silvadene.(however the patient denied additional blistering until almost 3 days post, and we were unable to reach him via phone).Patient was instructed to apply aquaphor to all zones once it was apparent there were blisters and given a prescription of mupirocin d/t risk of mrsa history and given a prophylactic course of keflex.The patient came into the office where clinic performed a light soak and very minimal debridement of already sloughing eschar at day 5.At this time, it was determined the risk of infection was low and silvadene wasn't necessary.The patient was instructed to continue aquaphor application, to continue exosomes and to apply mupirocin bid and to keep the sites covered with sterile gauze.Patient was also instructed to continue minimum of bid vinegar soaks and instructed to finish his course of keflex.(b)(6) 2024 patient has continued to use plated exosomes at home and keep occlusives on until fully healed.Clinic np saw the pt in the office and patient has minimal fibrous tissue present that could result in long term scar formation, but the primary concern is hypopigmentation.Clinic will be seeing the patient in office next week to do a light bbl hero/heroic.Clinic np is new to heroic so may stick with some bbl and possibly do a little profrac with some steroid dripped over any areas that present as early scar formation.Clinic np do have some concerns about the ability to blend these zones out as the patient had severe pk and redness.Clinic np would love any additional help and a follow up." 9/3/24: after receving this email, sciton clinician left clinic np a voicemail offering clinical assistance, along with asking for pictures of the patient as they were not attached to the email.9/3/24: clinic np texted sciton clinician back and stated that she did not need assistance at this time, however, she had been told to email sciton regarding this event.Clinic np did not send any follow up photos.Sciton clinician told clinic np that she would be happy to discuss things further through email or phone call, however, sciton clinician noted that clinic np did not need assistance at this time.Sciton clinician also reached out to other sciton clinician regarding this account and other sciton clinician stated that she had contacted the customer and left a voicemail, however, she did not hear back from them.9/13/2024: sction called utah facial aesthetics-draper clinic to inquire about the event and left voice message at front desk to call back.9/13/2024: sction received a call back from utah facial aesthetics-draper clinic.The clinic reported that the patient is recovering well and no further assistance is required.Device was checked by the clinic and no issues remain.
 
Event or Problem Description
The customer contacted sciton service with an id 714 error on bbl handpiece.Customer reported that the power went out in the building and that the patient had an adverse clinical reaction to the treatment.

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key20317326
Report Number2953696-2024-00039
Device Sequence Number7782400
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-004-50
Device Lot Number18400
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/27/2024
Date Device Manufactured02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale